MAUDE Adverse Event Report: SYNTHES GMBH 3.5 COMP/DISTRACTION POST/FOR VAL HOLE; INSTRUMENT, COMPRESSION

SYNTHES GMBH 3.5 COMP/DISTRACTION POST/FOR VAL HOLE; INSTRUMENT, COMPRESSION
Catalog Number 03.118.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the devices were not threading in.There was no patient involved.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.It was observed that the threads on the 3.5 comp/distraction post/for val hole were stripped, this can be a factor to not assemble into the mating device, also the device shows a black foreign substance.The observed condition was consistent as an end-of-life indicator for the device.It is unknown at this point in which part of the process the foreign substance was marked therefore a potential cause cannot be established for the foreign substance.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of 3.5 comp/distraction post/for val hole would have contributed to the complained issue.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part # 03.118.005.Lot # 8013592.Manufacturing site: werk hagendorf.Release to warehouse date: 20 sep 2012.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5 COMP/DISTRACTION POST/FOR VAL HOLE
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21241730
Report Number8030965-2025-00865
Device Sequence Number8440016
Product Code HWN
UDI-Device Identifier10886982073341
UDI-Public(01)10886982073341(10)8013592
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.118.005
Device Lot Number8013592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/04/2025
02/14/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/12/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown